My daughter gave birth 21/2 weeks ago. She had developed preeclampsia and was treated with large doses of magnesium. It was a very scary time for all of us, but she delivered a healthy baby via csection. I'm noticing now that she seems confused sometimes and uses words that don't fit in a sentence. Is it possible for the magnesium to still be effecting her after this long?
Confusion is a side effect of Magnesium sulfate but given that the Magnesium was given over 2 weeks ago it would seem an unlikely cause.
Could her confusion be from the stress and tiredness of having a difficult birth and caring for her baby. Remember it is a very difficult and endlessly tiring time.
You should talk with your daughter and her doctor if you feel there is a need.
Is she still using pain medication from her C-section? Many Drs give mothers opioid pain meds to take home for surgical pain after C-section. Remember that C-section not only delivers baby but is major abdominal surgery. Between meds and the tiredness and stress of caring for a newborn, a woman could very well find herself in this situation. If she is still taking opioid pain meds, this could be her culprit. If she is still taking meds, it may be time for her to cut back to plain acetaminophen for her surgical pain. If she is in so much pain that she still needs opioids then she should follow up with her OB-GYN.
- Magnesium Sulfate Information for Consumers
- Magnesium Sulfate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Magnesium Sulfate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2010 • 1 answer
Posted 3 May 2013 • 1 answer
Posted 15 Mar 2015 • 1 answer
I'm not sure about the chemical make-up of the Sulfate part of this compound. My Epsom Salts package
Posted 30 Aug 2015 • 1 answer
Magnesium Sulfate/potassium Sulfate/sodium Sulfate - How long does it take to work once you drink it
Posted 9 Nov 2015 • 0 answers